Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 10, 2021, 3:38 PM EDT for Richland County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 10, 2021, 4:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 50
County Richland County, OH
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
640
WWUS81 KCLE 101938
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
338 PM EDT Tue Aug 10 2021
OHZ028-029-037-102015-
Crawford OH-Richland OH-Morrow OH-
338 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern
Richland, northeastern Morrow and southeastern Crawford Counties
through 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Galion, or 8 miles south of Bucyrus, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, North
Robinson, Shauck and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 8290 4064 8291 4065 8286 4070 8286
4070 8293 4078 8296 4087 8260 4063 8253
TIME...MOT...LOC 1938Z 256DEG 18KT 4069 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:41 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 10, 1:41 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
141 PM EDT Tue Aug 10 2021
.SYNOPSIS...
Low pressure over northern Lower Michigan will move northeast
into Canada today. Strong low pressure will develop over the
Hudson Bay region of Canada and extend a cold front into the
northern United States on Wednesday. This front will move
southeast through the Great Lakes region on Thursday, crossing
northern Ohio on Friday afternoon. High pressure will build into
the region for the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Issued a Heat Advisory for portions of Northwest Ohio as
confidence has increased enough that heat indices will reach to
100+. Hi-res guidance such as the RAP, HRRR, and NAM have
temperatures reaching 90-92 with dew points already at 75 (and
could get higher, looking at upstream dew points). Latest CAMs
also show no convection developing across northwest Ohio through
max diurnal temperature period.
Original Discussion...
Showers and thunderstorms have developed over northern Ohio this
morning as a strong low level jet of 40 knots at around 925 mb
is providing enough lift in a fairly saturated environment with
surface dew points in the upper 60s. With MUCAPE values above
1000 J/kg and precipitable water values in the vicinity of 2
inches, expect thunder and heavy rainfall with any convection
that moves through the region. Meanwhile, another complex of
showers and thunderstorms, more closely associated with the mid-
level shortwave trough, has reached northern Ohio this morning
and will spread across the area over the next several hours.
Thunder and heavy rain are increasing ahead of this complex and
it will likely grow slightly in intensity over the next couple
of hours as the atmosphere becomes less stable with daytime
heating. As storms reach NE Ohio and NW PA, this will be an
initial area to watch for stronger thunderstorms later this
morning.
The shortwave trough exits the area through the day and
conditions may actually be fairly dry for some folks in
Northwest and North Central Ohio during the afternoon and
evening hours with some mid-level subsidence. Temperatures
should recover into the mid to upper 80s and perhaps some
locations will hit 90 degrees. If these temperatures even bust
slightly higher than forecast, then heat index values above 100
degrees may be achieved with a lingering saturated air mass,
characterized by dew points in the low to mid 70s. With still
some uncertainty with the extent of lingering convection and
clouds this afternoon, have opted against a Heat Advisory at
this time for Northwest Ohio. Meanwhile, over Northeast Ohio
and Northwest PA, expect additional shower and thunderstorms to
develop with the low level jet lifting through the region with
the exiting mid- level trough and have maintained a mix of
scattered to likely chances of showers and thunderstorms.
For tonight, the area will remain warm and saturated with high
amounts of instability across the region. The question is if
there will be some trigger for more showers and thunderstorms.
If there is enough recovery this afternoon and evening, some
diurnally driven convection could form and persist into tonight.
But the main thing to watch will be upstream convection across
the western Great Lakes and if this will enter the region and
persist with a relatively favorable air mass. Therefore, have
broadbrushed scattered showers and thunderstorms overnight, as
the environment is favorable but great uncertainty remains with
timing. For Wednesday, expect another mid-level vorticity
maximum/shortwave trough to move through the lower Great Lakes
region, which will bring the next round of convection. The
coverage and intensity of storms on Wednesday will largely
depend on what occurs tonight and have maintained a mid range
PoP across the entire forecast area. Gut feeling is that a large
portion of the area remains warm, moist, and unstable and with a
track-able trough feature, some stronger thunderstorms are
possible with maximum heating on Wednesday afternoon.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Off and on convection likely to continue into the early portion of
the Wednesday night period given the strong low level jet residing
over the southern Great Lakes coupled with the lingering elevated
instability that looks to be present through the short term period.
Surface trough drops into the CWA Thursday providing a renewed focus
for convection after 18Z along with another surge in the low level
jet, possibly along with lingering outflow boundaries from previous
convection, but looking at another active day across the region.
As mentioned in previous forecasts, not a good idea to clear the
POPs in the overnight periods given the atmospheric setup with a
prefrontal warm/unstable sector and this holds true for Thursday
night. Trough will have dropped south of the CWA with the airmass
changing cold frontal passage, with more storms, expected Friday in
a more organized fashion. Vertical shear lacks through much of the
short term, but enough organization is possible to give wind issues
in convection. Temperatures remain very warm and humid, likely
directly affected by clouds, precipitation/outflows, and ability to
clear in the daytime after waves of convection. Temperatures will
ultimately push the 90 degree mark Thursday, but slightly cooler
Friday dealing with the frontal passage.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Cooler and drier into the weekend behind the cold front with
Canadian high pressure settling into the region. Some lingering cold
pool shower activity possible mainly over the southern zones
Saturday, but dry into early next week. Expect gradual airmass
modification through the long term, equating to an increase in the
highs and back into the 80s Monday and Tuesday, where POPs creep
back upwards again.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Scattered convection beginning to develop along the lakeshore
east of Cleveland as well as isolated areas towards central and
east-central Ohio. Current thinking is that additional
convective development will mainly be near KERI and KYNG albeit
there is very low confidence for exact evolution of shower and
thunderstorms through the TAF period. There will likely be a
lull for a few hours this evening before thunderstorm chances
return with scattered showers and thunderstorms through the
remainder of the TAF period. Lingering MVFR ceilings should give
way to VFR conditions (outside of thunderstorm activity).
Further TAF updates will hopefully give more detail for
precipitation timing. Winds will generally be southerly with
gusts to 20 knots this afternoon and tomorrow afternoon.
Outlook...Non-VFR possible showers and thunderstorms from
Wednesday through Friday.
&&
.MARINE...
Moderate offshore winds veering a bit more southwesterly remain
dominant in this weather pattern through the middle of the week.
Very gradual veering will continua to a more west southwesterly
direction by Thursday, ahead of a strong cold front slated for
Friday that will bring a wholesale change to the winds and a
northerly/onshore component after Friday. During this period of
offshore flow, however, expect an increase in choppy conditions with
any distance away from shore in 10-20kt winds. Off and on shower and
thunderstorm activity should be expected prior to the cold front
passage Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ003-006>009-
017>019-027.
PA...None.
MARINE...None.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Saunders/Sefcovic
SHORT TERM...26
LONG TERM...26
AVIATION...Saunders
MARINE...26Hazardous weather outlook, Aug 10, 4:27 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 427 AM EDT Tue Aug 10 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 427 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms moving through the region this morning may intensify after daybreak and allow for isolated instances of stronger winds. Additional rounds of showers and thunderstorms are expected tonight and stronger storms may produce damaging wind gusts. Heavy rainfall with these thunderstorms may also lead to localized flooding. High temperatures in the upper 80s to low 90s with dew points in the low to mid 70s will allow for max heat indices in the mid to upper 90s during the afternoon hours today. Heat indices near 100 are possible for portions of northwest Ohio, especially if conditions can clear this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms may become strong to severe Wednesday and Thursday afternoon with damaging wind gusts being the primary severe weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. High temperatures in the upper 80s to low 90s with dew points in the low to mid 70s will allow for max heat indices in the mid to upper 90s during the afternoon hours of Wednesday and Thursday. Heat indices near 100 are possible Wednesday and Thursday afternoon for portions of northwest Ohio. Thunderstorms may also become strong to severe on Friday, ahead of a cold front, as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-110830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 427 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Showers and thunderstorms moving through the region this morning may intensify after daybreak and allow for isolated instances of stronger winds. Additional rounds of showers and thunderstorms are expected tonight and stronger storms may produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms may become strong to severe Wednesday and Thursday afternoon with damaging wind gusts being the primary severe weather hazard. Thunderstorms may also become strong to severe on Friday, ahead of a cold front, as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 10, 11:04 AM EDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1104 AM EDT Tue Aug 10 2021
OHZ032-038-101545-
Holmes OH-Stark OH-
1104 AM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Stark and
northeastern Holmes Counties through 1145 AM EDT...
At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm over
Wilmot, or 12 miles northwest of Dover, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minerva, Brewster, Navarre, Waynesburg, East Sparta, Wilmot,
Winesburg and Beach City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4058 8174 4067 8173 4067 8165 4071 8164
4077 8109 4073 8109 4072 8124 4065 8124
4065 8144 4066 8144 4063 8167 4057 8167
TIME...MOT...LOC 1504Z 271DEG 21KT 4064 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Aug 10, 11:06 AM EDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1106 AM EDT Tue Aug 10 2021
OHZ038-101600-
Holmes OH-
1106 AM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of southern Holmes
County through NOON EDT...
At 1106 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killbuck to 6 miles southeast of Danville.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walnut Creek, Killbuck, Glenmont, Farmerstown, Baltic and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4046 8216 4053 8207 4053 8167 4044 8167
TIME...MOT...LOC 1506Z 273DEG 20KT 4053 8196 4040 8216
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaLocal storm report, Aug 10, 12:12 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1212 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN 1 WNW WICKLIFFE 41.62N 81.49W
08/10/2021 M2.25 INCH CUYAHOGA OH TRAINED SPOTTER
RAINFALL FROM 3AM TO NOON.
&&Special weather statement, Aug 10, 3:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
338 PM EDT Tue Aug 10 2021
OHZ028-029-037-102015-
Crawford OH-Richland OH-Morrow OH-
338 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern
Richland, northeastern Morrow and southeastern Crawford Counties
through 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Galion, or 8 miles south of Bucyrus, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Galion, Ontario, Lexington, Crestline, Bellville, North
Robinson, Shauck and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4060 8290 4064 8291 4065 8286 4070 8286
4070 8293 4078 8296 4087 8260 4063 8253
TIME...MOT...LOC 1938Z 256DEG 18KT 4069 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:38 AM EDT | Special Weather Statement | CLE | Medina, Summit | 37 min |
| Aug 10, 5:58 AM EDT | Special Weather Statement | CLE | Erie, Sandusky | 47 min |
| Aug 10, 6:41 AM EDT | Special Weather Statement | CLE | Erie | 49 min |
| Aug 10, 6:54 AM EDT | Areal Flood Advisory | CLE | Geauga, Lake | 3 hr |
| Aug 10, 7:09 AM EDT | Special Weather Statement | CLE | Crawford, Marion | 51 min |
| Aug 10, 8:23 AM EDT | Special Weather Statement | CLE | Ashland | 37 min |
| Aug 10, 8:44 AM EDT | Special Weather Statement | CLE | Knox | 46 min |
| Aug 10, 8:49 AM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark, Summit | 41 min |
| Aug 10, 9:08 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 52 min |
| Aug 10, 9:26 AM EDT | Special Weather Statement | CLE | Mahoning | 49 min |
| Aug 10, 11:04 AM EDT | Special Weather Statement | CLE | Stark | 41 min |
| Aug 10, 11:06 AM EDT | Special Weather Statement | CLE | Holmes | 54 min |
| Aug 10, 11:09 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 66 min |
| Aug 10, 11:32 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 28 min |
| Aug 10, 1:03 PM EDT | Heat Advisory | CLE | Erie, Hancock, Huron, Lucas, Ottawa, Sandusky and 3 more | 7 hr |
| Aug 10, 4:48 PM EDT | Special Weather Statement | CLE | Stark | 42 min |
| Aug 10, 8:26 AM EDT | Special Weather Statement | CLE | Crawford | 34 min |
| Aug 10, 8:58 AM EDT | Special Weather Statement | CLE | Crawford, Erie | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.